Back to all discussions

LDN side effects - Crohn's

I've had Crohn's from about 20 years. I am on Low Dose Naltrexone for about 3 weeks now. Started from 1mg in the first week, then 2mg next, 3mg the third and now I am on 4 mg. The problem is I feel terrible. I am weak, have stomach pains, diarrhea, joint pains ( same pain like I was on steroids). Could anyone tell me their experience with LDN? Should I stop using it? Is there a chance that the side effects will go away after some time? Thank you in advance.


  1. Sorry to hear you are struggling .

    I don't have any personal experience with it, so I can't comment from that perspective.I would definitely suggest you have a conversation with your team so they know what's going on, even if you do choose to stick with it for a few more weeks to see how you go.

    Good luck!

    - Sahara (team member)

    1. Thanks for your reply

      1. Thanks for sharing. I have been on LDN on and off at various points. Do you take it at night or in the day? I've heard side FX might be better at night.

        I have found it works for a few months. But then I generally go off it because I've had a few side FX as wel and/or it seems to stop working. Never had side FX as bad as you describe though.

        It is possible side FX go away. But here's the tricky thing...a lot of the things you describe could be coming off the Crohn's disease. It's hard to say.

        There is some initial promising research with LDN and some great FB groups in terms of that. One research got an NIH grant to study it further in Crohn's patients so there is some promise around this medicine, as I'm sure you know. That said, it has not been studied as much as other medicines, so you generally have to do a trial and error thing. I'd suggest talking with your doctor and also posting about this in the LDN Facebook Groups where there are some very knowledgeable people on the topic. Best...Matt

        1. Thanks Matt. I will check them facebook groups you've mentioned.

      or create an account to reply.